Oklahoma, 2016Damaging Wind in Oklahoma, July 16, 2016
July 16, 2016 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed across portions of eastern Oklahoma during the afternoon of the 16th. The strongest of these heat and terrain-induced thunderstorms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across portions of eastern Oklahoma during the afternoon of the 16th. The strongest of these heat and terrain-induced thunderstorms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 16, 2:00 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 2:00 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
300 PM CDT SAT JUL 16 2016
.DISCUSSION...
Isolated convection may continue this afternoon and evening
primarily over favored terrain areas...otherwise precip chances
will continue to dwindle as upper high pressure strengthens over
the Plains. Temps will trend higher especially by mid to late
next week as soils continue to dry. A weak and dissipating cold
front may slide into far E OK / W AR around Tuesday which may
slightly increase precip chances...otherwise dry and hot
conditions will rule.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 96 76 97 / 10 0 0 10
FSM 75 97 76 97 / 10 0 0 0
MLC 75 95 76 95 / 10 0 0 0
BVO 73 96 73 95 / 0 0 0 10
FYV 71 92 71 92 / 10 0 0 10
BYV 72 92 72 93 / 10 0 0 10
MKO 73 95 74 94 / 10 0 0 10
MIO 75 96 75 95 / 10 0 0 0
F10 74 95 75 95 / 10 0 0 0
HHW 74 97 75 96 / 10 0 0 0
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
LONG TERM....07
Hazardous weather outlook, Jul 16, 3:49 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT SAT JUL 16 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
449 PM CDT SAT JUL 16 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...LATE AFTERNOON THROUGH SUNSET.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING...BUT DIMINISHING THIS EVENING.
DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE EARLY EVENING AS A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE.
ANY SEVERE WEATHER THREAT...IN THE FORM OF DAMAGING DOWNBURST WINDS
...WILL REMAIN VERY LIMITED AS WEAK WINDS ALOFT PERSIST.
ONGOING THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL BUILD OVER THE CENTRAL AND SOUTHERN
PLAINS THIS UPCOMING WEEK...RESULTING IN A PERIOD OF VERY HOT AND
HUMID CONDITIONS. AFTERNOON HEAT INDICES IN THE 105 TO 110
DEGREE RANGE WILL BE LIKELY ACROSS EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS MONDAY THROUGH FRIDAY.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 16, 5:14 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT SAT JUL 16 2016
OKZ070-071-162345-
MUSKOGEE OK-MCINTOSH OK-
614 PM CDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND
SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 645 PM CDT...
AT 614 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WARNER...MOVING NORTH AT 10 MPH.
WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WARNER... WEBBERS FALLS...
KEEFETON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 268 AND
285.
LAT...LON 3564 9545 3560 9513 3552 9513 3536 9522
3540 9547
TIME...MOT...LOC 2314Z 193DEG 9KT 3546 9530Thunderstorm Wind, Muskogee
- When
- July 16, 5:35 PM CST
- Where
- Muskogee County, 2.17 mi N of Mc Lain
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 35.601, -95.265
Strong thunderstorm wind blew down trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 16 to 21, 20162 deaths · 8 events
- Hail and Damaging Winds in North Carolina, July 16, 20161 death · $1,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 16, 2016$3.0 million · 2 in hail · 9 events
- Flash Flooding and Hail in Iowa, July 16 to 17, 2016$451,000 · 1.25 in hail · 42 events
- Flash Flooding and Flood in North Carolina, July 16 to 17, 2016$394,000 · 50 kt wind · 22 events
- Damaging Winds in South Carolina, July 16, 2016$259,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in North Dakota, July 16, 2016$75,000 · 1.75 in hail · 16 events
- Flash Flood and Flood in New Jersey, July 16, 20162 injured · $20,000 · 52 kt wind · 19 events
- Tornado and Hail in South Dakota, July 16, 2016EF0 · 49 events
- Damaging Winds in Pennsylvania, July 16, 2016$45,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in South Carolina, July 16, 2016$50,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strike in Georgia, July 16 to 17, 20161 injured · $22,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650482.